Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Lopinavir/Ritonavir Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Lopinavir + Ritonavir (Kaletra)

What Is Lopinavir? Lopinavir is a drug used as part of antiretroviral therapy (ART). It is manufactured by Abbott Laboratories. Lopinavir is a protease inhibitor. The amount of lopinavir in the blood stream stays much higher if it is taken with a small amount of ritonavir, another protease inhibitor. See Fact Sheet 442 for more information on ritonavir. Kaletra® is a combination of lopinavir and ritonavir in the same tablet. In...
Ask the Experts

Side effects of Lopinavir/Ritonavir

Dear Dr HenryI am a practising HIV clinician in South Africa and am unsure as to how to attribute dyslipidaemia to solely the use of Lopinavir/Ritonavir or other causes. Is there a time frame when this drug can be excluded as a causative agent? How...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The effect of lopinavir/ritonavir is usually most profound on the triglycerides followed by cholesterol levels. Knowing the baseline lipid levels before starting a regimen and then the levels 1-3 months after starting usually is sufficient. If only... Read more »

treatment for side effects of tenofavir|+3TC and lopinavir with ritonavir

Dear dr.I was recently started 2nd line medication from indian govt.Started on 24/10/2010. i had severe side effects like nausea, vomiting,diarrohea because of lopinavir.here doctors stopped medication for 3 days and given the medication for...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stomach side effects from lopinavir/ritonavir (Kaletra in US) are common particularly when starting meds. Often a variety of nausea or diarrhea meds need to be tried. Taking the meds with a meal and calcium supplements helps some patients. I would... Read more »

Lopinavir/Ritonavir

Dear doctor,I'm currently working in Cambodia and I have an Cambodian girlfriend. I know her a long time and we always had safer sex.Unfortunatel, yesterday it went wrong and the condom broke and to be honest, the HIV rate in this country is...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello Peter and thanks for posting.You're on an appropriate nPEP regimen and planned duration. Lopinavir/ritonavir (Kaletra, Alluvia) is associated with gastrointestinal side effects (nausea, diarrhea). Lamivudine/zidovudine is associated... Read more »

LAMIVUDINA/ZIDOBUDINA/LOPINAVIR-RITONAVIR

Hola Dortor Steve. Saludos Cordiales...Sabe he escrito muchas veces a este foro pero nunca me han contestado, bueno creo que es cuestion de suerte espero y Dios me otorge algo de su valioso tiempo. De antemano gracias.El dia 08-diciembre sali con...
Steven M. Natterstad, M.D.

Response from Steven M. Natterstad, M.D.

Frascino Medical Group
Hola amigo,Es una combinacin muy razonable, pero no se sabe "si es buena y si funciona" hasta que se la pone a prueba. Si ya no empezaras esta terapia, el primer paso de esta "prueba" debera ser hacerte los exmenes de resistencia... Read more »
Connect With Others

get ready, get set.............. go meds

Posted by dealin_wit_it, 3 Replies
ok, just got back from the doc's office and he told me that as of today, i'm on meds. we've already talked about this and i already decided to start with combivir and kaletra. he agrees, until my geneo type comes back from the labs. i want to know... Read more »

about to start treatment

Posted by Anonymous, 4 Replies
hi. kinda scared.. about to start treatment. My dr wants to use an induction/maintenance strategy starting with an intense four-drug Kaletra (LPV/r, lopinavir/ritonavir)-based regimen along with Combivir [AZT/3TC] + Viread [tenofovir]. can you tell... Read more »

Isentress plus Kaletra

Posted by Danigirl, 2 Replies
Has anyone taken a combination of Isentress and Kaletra? My husbands ID doctor called in this prescription after he had a reaction from the Atripla. We are new at this but I understand that traditionally the two aren't given together. The only... Read more »

Question about PEP.

Posted by mariolanderlan
I may have been exposed to HIV in this this saturday when i had sex with a female frien of mine, then, about 10 hours later i went to my doctor and he gave me Post-exposure prophylaxis. My doctor prescribed to me Biovir... Read more »